Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 66, NWS New York, NY

July 29, 2011

NWS New York, NY issued this small craft advisory at Jul 29, 2011, 4:01 AM EDT. It took effect at Jul 29, 2011, 2:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2011, 4:01 AM EDT (08:01 UTC)
In effect from
Jul 29, 2011, 2:00 PM EDT
Expired
Jul 29, 2011, 10:47 PM EDT
In force
9 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WHUS71 KOKX 290801
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
401 AM EDT FRI JUL 29 2011

...INCREASING WINDS AND SEAS FROM THIS AFTERNOON INTO SATURDAY ON
THE COASTAL OCEAN WATERS...

ANZ353-355-291615-
/O.NEW.KOKX.SC.Y.0066.110729T1800Z-110730T1000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
401 AM EDT FRI JUL 29 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
EDT SATURDAY. 

* LOCATION...SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT...SHIFTING
  TO THE NW LATE TONIGHT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...INCREASING WINDS THIS AFTERNOON WILL BUILD SEAS TO 3 TO
  5 FT THIS AFTERNOON. THE SEAS WILL SUBSIDE SATURDAY MORNING
  BEHIND THE PASSAGE OF A FRONTAL BOUNDARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-291615-
/O.NEW.KOKX.SC.Y.0066.110729T1800Z-110730T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
401 AM EDT FRI JUL 29 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
NOON EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO NOON
EDT SATURDAY. 

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT...SHIFTING
  TO THE NW LATE TONIGHT.

* SEAS/WAVES...3 TO 6 FT.

* TIMING...INCREASING WINDS THIS AFTERNOON WILL BUILD SEAS TO 3 TO
  5 FT THIS AFTERNOON...AND UP TO 6 FT TONIGHT. THE SEAS WILL
  SUBSIDE EARLY SATURDAY BEHIND THE PASSAGE OF A FRONTAL
  BOUNDARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
3 follow-up statements
362 
WHUS71 KOKX 291657
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1257 PM EDT FRI JUL 29 2011

...INCREASING WINDS AND SEAS FROM THIS AFTERNOON INTO SATURDAY ON
THE COASTAL OCEAN WATERS...

ANZ353-355-300100-
/O.CON.KOKX.SC.Y.0066.110729T1800Z-110730T1000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1257 PM EDT FRI JUL 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* LOCATION...SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...INCREASING WINDS THIS AFTERNOON WILL BUILD SEAS TO 3 TO
  5 FT LATE THIS AFTERNOON. THE SEAS WILL SUBSIDE SATURDAY
  MORNING BEHIND THE PASSAGE OF A FRONTAL BOUNDARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-300100-
/O.CON.KOKX.SC.Y.0066.110729T1800Z-110730T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1257 PM EDT FRI JUL 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 6 FT.

* TIMING...INCREASING WINDS THIS AFTERNOON WILL BUILD SEAS TO 3 TO
  5 FT LATE THIS AFTERNOON...AND UP TO 6 FT TONIGHT. THE SEAS
  WILL SUBSIDE EARLY SATURDAY BEHIND THE PASSAGE OF A FRONTAL
  BOUNDARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
147 
WHUS71 KOKX 291935
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT FRI JUL 29 2011

...INCREASING WINDS AND SEAS FROM THIS LATE AFTERNOON INTO
SATURDAY ON THE COASTAL OCEAN WATERS...

ANZ353-355-300345-
/O.CON.KOKX.SC.Y.0066.000000T0000Z-110730T1000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
335 PM EDT FRI JUL 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* LOCATION...SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...INCREASING WINDS AND SEAS LATE THIS AFTERNOON AND
  EVENING. GUSTS UP TO 25 KT AND 5 FT SEAS POSSIBLE. WINDS AND
  SEAS WILL DECREASE TONIGHT AFTER THE PASSAGE OF A FRONTAL
  BOUNDARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-300345-
/O.CON.KOKX.SC.Y.0066.000000T0000Z-110730T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
335 PM EDT FRI JUL 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SATURDAY...

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...INCREASING WINDS WILL BUILD SEAS TO 3 TO 5 FT THIS
  EVENING AND TONIGHT. WINDS AND SEAS WILL SUBSIDE EARLY SATURDAY
  BEHIND THE PASSAGE OF A FRONTAL BOUNDARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
115 
WHUS71 KOKX 300247
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1047 PM EDT FRI JUL 29 2011

...HIGH SEAS FOR OUTER OCEAN WATERS SOUTHEAST OF MORICHES INLET...


ANZ350-301000-
/O.CAN.KOKX.SC.Y.0066.000000T0000Z-110730T1600Z/
/O.NEW.KOKX.SW.Y.0024.110730T0247Z-110730T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1047 PM EDT FRI JUL 29 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM EDT
SATURDAY. 

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTH WINDS 10 TO 20 KT EARLY...BECOMING WEST 10 TO 15
  KT. GUSTS UP TO 20 KT.

* SEAS/WAVES...3 TO 5 FT. HIGHEST OUTER OCEAN WATERS.

* TIMING...INCREASING WINDS WILL BUILD SEAS TO 3 TO 5 FT. WINDS
  AND SEAS WILL SUBSIDE EARLY SATURDAY MORNING BEHIND THE PASSAGE
  OF A FRONTAL BOUNDARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ353-355-300400-
/O.CAN.KOKX.SC.Y.0066.000000T0000Z-110730T1000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1047 PM EDT FRI JUL 29 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WIND GUSTS ARE EXPECTED TO REMAIN BELOW 25 KT AND SEAS ARE
EXPECTED TO REMAIN BELOW 5 FT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 3:56 AM EDT, 5 minutes earlier.

Area forecast discussion, Jul 29, 3:56 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
356 AM EDT FRI JUL 29 2011

.SYNOPSIS...
A WARM FRONT WILL TRACK THROUGH THE REGION TODAY...FOLLOWED
QUICKLY BY A COLD FRONT TONIGHT. HIGH PRESSURE WILL BUILD TOWARDS
THE AREA ON SATURDAY. WEAK HIGH PRESSURE BUILDS IN FROM SATURDAY
NIGHT AND SUNDAY. A TROUGH OF LOW PRESSURE CROSSES THE AREA
SUNDAY NIGHT...FOLLOWED BY A COLD FRONT LATE MONDAY. A TROUGH OF
LOW PRESSURE THEN LINGERS OVER THE AREA TUESDAY AND TUESDAY
NIGHT...FOLLOWED BY A SLOW MOVING COLD FRONT CROSSING THE AREA
DURING THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
WARM FRONT AT 7Z EXTENDED FROM THE DELMARVA INTO CNTRL PA. THIS
FRONT WILL GRADUALLY TRACK TOWARDS THE CWA AS THE JET OVER THE
GREAT LAKES TRANSLATES EWD. TIMING LOOKS TO BE AFT 15Z ACROSS WRN
ZONES AND AFT 18Z ERN ZONES. BEFORE THAT...WEAK LLJET PRODUCING
WIDELY SCT-ISOLD SHRA AND WEAK TSTMS ACROSS MOST OF NJ AND EXTREME
ERN PA. WILL FCST THIS TO IMPACT WRN ZONES THRU ABOUT 12Z...THEN
DIMINISH THE ACTIVITY AS THE FORCING FROM THE LLJET WEAKENS AFT
SUNRISE. ERN ZONES KEPT DRY FOR NOW.

EXTENSIVE CLOUD COVER THIS MRNG. AS THE WARM FRONT PASSES
HOWEVER...A QUICK ROUND OF CLEARING IS POSSIBLE. BEST CHANCES FOR
THIS ARE THE HUDSON VALLEY AND NERN NJ AWAY FROM THE COASTAL
INFLUENCE ON SSW WINDS. THIS AREA WILL DESTABILIZE...AND AS THE
JET APPROACHES TSTM DEVELOPMENT IS EXPECTED BY LATE AFTN. ASSUMING
THE INSTABILITY DEVELOPS AS PROGGED...BRN WILL RUN IN THE 25-50
RANGE WITH ABOUT OF 40-50KT OF 0-6KM SHEAR AVAILABLE. IN
ADDITION...HELICITY INCREASES WITH S/SSWLY FLOW INTERACTING WITH
TERRAIN AND DIRECTIONAL SHEAR IN THE LLVLS. IF THIS SCENARIO
EVOLVES THERE WILL BE THE CHANCE FOR AN ISOLD TOR...ESPECIALLY N
AND W OF THE CITY. OTHERWISE...DAMAGING WINDS WILL BE THE MAIN
THREAT THIS AFTERNOON AND EVE WITH H85-H7 WINDS 45-50KT ALONG WITH
WET MICROBURST POTENTIAL. SEVERE WORDING WILL BE RETAINED IN THE
FCST AND HWO.

PW/S WILL BE OVER 2 INCHES...SO HVY RAIN LIKELY WHERE THESE TSTMS
DEVELOP. SEE THE HYDRO SECTION.

THERE IS A MDT RIP CURRENT RISK TODAY.

TSTMS EXIT FROM W TO E OVERNIGHT...WITH CLEARING BY SAT MRNG.

&&

.SHORT TERM /SATURDAY/...
NW FLOW WITH SUNNY SKIES. WINDS WILL GUST TO AROUND 20 MPH AT
TIMES...MAINLY DURING THE FIRST HALF OF THE DAY. A BROAD AREA OF
HIGH PRES BUILDS SEWD TOWARDS THE CWA IN THE AFTN ALLOWING THE
WINDS TO DIMINISH A BIT. THE DEEP MIXING INDUCED BY THE NW FLOW
WILL ALLOW FOR ABOVE NORMAL TEMPS. RH WILL BE LOW
HOWEVER...FALLING INTO THE 30S AND 40S DURING PEAK HEATING.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT OVER THE REGION
THROUGH THE LONG TERM (ALONG WITH THE NAM SATURDAY NIGHT-SUNDAY
NIGHT)...SO FOLLOWED A BLEND THROUGH THE FORECAST PERIOD.

WEAK RIDGING BUILDS ACROSS THE NORTHEASTERN STATES SATURDAY
NIGHT...THEN SLIDES OFFSHORE SUNDAY. A SHORTWAVE TROUGH CROSSES THE
AREA SUNDAY NIGHT...FOLLOWED BY A LONG WAVE TROUGH MONDAY. THE
ASSOCIATED COLD FRONT CROSSING THE AREA LATE MONDAY WARRANTS SLIGHT
CHANCE POPS AHEAD OF IT/WITH ITS PASSAGE MONDAY
AFTERNOON/EVENING...WITH DRY WEATHER BEFORE THEN.

RIDGING BUILDS IN FROM THE SW MONDAY NIGHT-TUESDAY NIGHT WITH A NW
FLOW ALOFT...PROMOTING DRY CONDITIONS. THE ECMWF IS STRONGER WITH A
SHORTWAVE CROSSING THE AREA WEDNESDAY THAN THE GFS...SO ONLY SLIGHT
CHANCE POPS WEDNESDAY. A STRONGER SHORTWAVE...AND POSSIBLE NORTHERN
STREAM TROUGH (ECMWF) CROSSES WEDNESDAY NIGHT...ALONG WITH
APPROACHING COLD FRONT...SO HAVE HIGHER SLIGHT CHANCE POPS
THEN...THAT INCREASE TO CHANCE THURSDAY WITH THE COLD FRONT PASSAGE
AND A SHORTWAVE FORECAST TO PASS OVER THE AREA.

FOR TEMPERATURES...GENERALLY USED A BLEND OF GUIDANCE...MAV/MET
SATURDAY NIGHT/SUNDAY...AND MEX/MEX ENSEMBLE MEAN WITH HPC GUIDANCE
SUNDAY NIGHT-THURSDAY...THROUGH THE PERIOD. EXPECT TEMPERATURES TO
BE GENERALLY A FEW TO SEVERAL DEGREES ABOVE NORMAL...WITH VERY WARM
AND HUMID CONDITIONS ACROSS THE TRI-STATE.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL PUSH EAST OF THE REGION TONIGHT WITH A COLD
FRONT APPROACHING TOMORROW AFTERNOON.

GENERALLY VFR CONDS OVERNIGHT...EXCEPT FOR SOME MVFR FOG IN
OUTLYING TERMINALS TOWARDS MORNING. SHOWERS MOVING IN FROM THE
WEST ARE WEAKENING AS THEY MOVE EAST WITH EWR HAVING THE HIGHEST
LIKELIHOOD OF SEEING A SHOWER. ALTHOUGH A LIGHT SHOWER CANNOT BE RULED
OUT AT REMAINING NYC TERMINALS.

INCREASING S/SSW FLOW DEVELOPS ON FRI. THERE IS A POSSIBILITY OF
GUSTS ACROSS THE NYC TERMINAL UP TO 20 KNOTS IN THE LATE AFTERNOON
AND EARLY EVENING. HOWEVER...CONFIDENCE IS LOW OF THIS OCCURRING.

COASTAL JET SHOULD ALLOW FOR SUSTAINED 15 TO 20 KT S WINDS INTO
JFK IN THE LATE AFTERNOON.

VSBY OF 5-6SM POSSIBLE IN HAZE DUE TO MOIST AIRMASS AND
RELATIVELY STABLE LOW LEVELS (PARTICULARLY IN THE MORNING ACROSS
CITY/INTERIOR TERMINALS AND ALONG COASTAL TERMINALS).

SCT TO NUMEROUS SHRA/TSRA DEVELOPMENT LATE FRIDAY INTO FRI
NIGHT...POSSIBLY SEVERE...WITH APPROACHING COLD FRONT.

OUTLOOK FOR 06Z SAT THROUGH TUESDAY...

FRI NIGHT...SUB-VFR POSSIBLE EARLY WITH SCT TO NUMEROUS
SHOWERS/TSTMS ACCOMPANYING COLD FROPA.

SAT-SUNDAY...VFR.

SUN NIGHT-MON...SUB-VFR POSSIBLE WITH SHOWERS/TSTMS. BEST CHANCES
WILL BE MONDAY NIGHT.

TUESDAY...VFR.

&&

.MARINE...
S FLOW WILL INCREASE THIS AFTN BEHIND THE PASSAGE OF THE WARM
FRONT. ALTHOUGH WIND SPEEDS MAY BE MARGINAL...SEAS LOOK TO BUILD
TO 5 FT ON THE OCEAN. A SCA HAS THEREFORE BEEN ISSUED FOR THIS
AFTN THRU TONIGHT. THE SCA WILL REMAIN TIL NOON SAT ON THE ERN
OCEAN AS THE SEAS WILL BE SLOWER TO SUBSIDE. TSTMS LATE THIS AFTN
AND EVE WILL POSE A HAZARD TO BOATERS ON ALL WATERS. WINDS SHIFT
TO THE NW LATE TONIGHT WITH NW FLOW ON SAT. WINDS SPEEDS SAT BLW
SCA LVLS.

A RELATIVELY RELAXED PRESSURE GRADIENT OVER THE WATERS WILL KEEP
CONDITIONS BELOW SMALL CRAFT LEVELS SATURDAY NIGHT-TUESDAY.

&&

.HYDROLOGY...
THE LATEST DATA SUGGESTS PW/S JUST SHY OF 3 INCHES AVAILABLE LATE
THIS AFTN AND EVE. THIS WILL RESULT IN A VERY HEAVY RAIN POTENTIAL
IN TSTMS. BECAUSE THE NATURE OF THIS SYSTEM IS CONVECTIVE AND AN
EXACT TRACK OF THE HEAVIEST RAINFALL IS STILL UNCERTAIN...A FLASH
FLOOD WATCH WILL NOT BE ISSUED ATTM. WHERE TSTMS FOCUS...AREAS OF
FLASH FLOODING CAN BE EXPECTED. THE THREAT WILL BE INCLUDED IN THE
HWO. THOSE IN FLOOD PRONE AREAS SHOULD STAY APPRISED OF THE LATEST
FCSTS. THE RAIN WILL END FROM W TO E TONIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JMC/MALOIT
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...MALOIT
AVIATION...LN
MARINE...JMC/MALOIT
HYDROLOGY...JMC/MALOIT
Hazardous weather outlook, Jul 28, 10:38 AM EDT, 17 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1038 AM EDT THU JUL 28 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-291445-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1038 AM EDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE FRIDAY AFTERNOON AND
NIGHT AS A STRONG JET STREAM AND ASSOCIATED COLD FRONT TRACK
THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-291445-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1038 AM EDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE FRIDAY AFTERNOON AND
NIGHT AS A STRONG JET STREAM AND ASSOCIATED COLD FRONT TRACK
THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:19 PM EDTSpecial Weather StatementOKXOrange41 min
Jul 29, 4:32 PM EDTSevere Thunderstorm WarningOKXOrange43 min
Jul 29, 4:54 PM EDTTornado WarningOKXOrange36 min
Jul 29, 5:22 PM EDTTornado WarningOKXOrange, Rockland, Westchester38 min
Jul 29, 5:34 PM EDTSevere Thunderstorm WarningOKXOrange41 min
Jul 29, 5:57 PM EDTTornado WarningOKXRockland, Westchester33 min
Jul 29, 6:09 PM EDTSpecial Marine WarningOKX54 min
Jul 29, 6:16 PM EDTSevere Thunderstorm WarningOKXOrange44 min
Jul 29, 6:26 PM EDTTornado WarningOKXWestchester34 min
Jul 29, 6:42 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk48 min
Jul 29, 6:49 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland, Westchester27 min
Jul 29, 7:13 PM EDTSevere Thunderstorm WarningOKXKings, New York, Queens32 min
Jul 29, 7:32 PM EDTSpecial Weather StatementOKXNassau43 min
Jul 29, 7:39 PM EDTSpecial Marine WarningOKX36 min
Jul 29, 7:47 PM EDTSpecial Weather StatementOKXQueens28 min
Jul 29, 6:56 PM EDTSevere Thunderstorm WarningOKXBergen, Passaic34 min

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.